Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Feeling of blurred vision, excessive sleep. Tests reports normal. Had taken anti-depressants in the past. Cause?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4679 Questions
Question
I was on anti-depressents for 6 months for anxiety . Fludac 5 mg twice a day.
I quit cold XXXXXXX

Now I get blurred vision and feel sleepy and zoned out all day .

Following physical tests have been normal
Stress 2d Echo ECGs
LFT
CBC
TLC DLC
Diabetes
Lipid tests
Throid test
Xrays
endoscopy

Is there any other test should I do before attributing the symptons to Anxiety/Withdrawal
Posted Thu, 6 Jun 2013 in Anxiety and Stress
 
 
Answered by Dr. Seikhoo Bishnoi 40 minutes later
Hello
Welcome to Health Care Magic

Fludac is Fluoxetine and it is an SSRI drug. When taken for prolonged period and then stopped suddenly it has potential to cause withdrawal syndrome. The withdrawal syndrome usually seen in people taking doses in higher range. But milder form of withdrawal symptoms can be observed even at low doses like 10-20mg per day. The symptoms usually manifest in form of rebound increase in anxiety, restlessness, irritability, nausea or vomiting, dizziness, blurred vision and changed sleep habits.

You are having symptoms of blurred vision and sleepiness and these might be due to withdrawal syndrome or due to anxiety itself. But in anxiety and depressive disorder symptoms like irritability, restlessness, sad mood, mood fluctuations etc are more commonly seen. Thyroid tests are usually found in abnormal range in anxiety and you have normal reports so there is no need to worry.

Most likely these are due to withdrawal syndrome and it is a milder withdrawal there is no need to worry. Fluoxetine is SSRI with long half life and some doctors even prescribe fluoxetine in severe withdrawal syndrome still milder form of symptoms may be seen with this drug also. Wait for few days you will feel better. For symptomatic management you can take tea/coffee in morning to beat drowsiness. Try relaxation exercises like Progressive Muscle Relaxation Exercise and Breathing Exercise for relaxation.

Hope it helps you, if you have more questions you can ask again in follow up.

Thanks
Dr. Seikhoo Bishnoi, MD
(Psychiatrist)
Above answer was peer-reviewed by
 
Follow-up: Feeling of blurred vision, excessive sleep. Tests reports normal. Had taken anti-depressants in the past. Cause? 45 minutes later
Thanks Doctor.

The reason why I am not sure about withdrawal is because is has been 4 months since I quit . 10th XXXXXXX to be exact.

Still the symptons persist and there is no change in thier severity.

I am vary of getting on the meds again as it never helped before also.
 
 
Answered by Dr. Seikhoo Bishnoi 5 hours later
Hello again

You have stopped taking tablets about 4 months back. I would like to correct myself, the chances of withdrawal syndrome are very rare in such situation.

Excess sleepiness and blurred vision etc symptoms may occur due to symptomatology of mixed anxiety and depression. Excess sleepiness may be a feature of non specific anxiety and depression and these symptoms may occur due to-
- Low thyroid levels (but your levels came in normal range)
- Low hemoglobin levels (anaemia may be a possibility but your blood investigations are normal)

- Low Vitamin B12 levels. Low B12 levels are common finding in people with such symptoms. I would like you to get you B12 levels checked. If levels come below 300 then start taking Vitamin B12 supplements. The symptoms are commonly observed in vegetarians but can also be seen in non-vegetarians.

If levels come normal then visit your psychiatrist again for management of anxiety.

Hope it helps you, if you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
 
Follow-up: Feeling of blurred vision, excessive sleep. Tests reports normal. Had taken anti-depressants in the past. Cause? 12 minutes later
My B12 levels were 298 a yr back . Then after 1 month of daily capsules. After that I got them checked again 6 months from the first test . It came around 436.

D was low though in first test 8.3 and in second 26.8

I am on one chewable tablet a month for D deficiney.

Could it be related?
 
 
Answered by Dr. Seikhoo Bishnoi 8 minutes later
Hello again

You are already taking Vitamin D tablets, there is no need to take the test again. Start B complex supplements and take the tablets for at least 2 months and it will come in higher normal range. Though cut off levels are about 300 but in healthy individual the levels should be more than 400.
Low vitamin B12 and folate are important cause of such symptoms. Low Vitamin D levels are not related to such symptoms.

Also start taking Omega 3 Fatty acid Soft gels. These will improve your mood.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor